The Details

Telluride by the Sea @ The Historic Theater

Telluride by the Sea

Error loading image.

A Weekend Festival of New Cinema! Films fresh from their debuts at the 39th Telluride Film Festival in Colorado will be on screen at The Music Hall as Telluride by the Sea gets its 14th year under way.

In recognition of the start of Rosh Hashana and the Jewish New Year at sundown on Sunday evening of Telluride by the Sea weekend, we are planning an additional screening of our Sunday night movie for Sunday morning at the Historic Theater. The Music Hall sends best wishes for shanah tova—a sweet and happy year ahead.

Weekend Schedule

Friday, Sept. 14

5:30pm: Queues on Chestnut St. / Live entertainment: Gary Sredzienski, Accordion

7:00pm: Midnight’s Children
Canada/Sri Lanka, subtitled, (148 mins – end at 9:30p)
Born at the hour and the date of India’s self-declared independence from British rule, Saleem is switched at birth from a life of illegitimacy and poverty into a family of wealth and prosperity. This mix-up, along with Saleem’s enigmatic telepathic powers, transforms his path, and he takes a symbolic adventure into the tensions, conflicts and blood-soaked tragedies of modern India. Deepa Mehta’s film version of the novel (self-adapted by Salman Rushdie) does impressive justice to an indisputable literary classic of the 20th century.

Patron Party at Radici after film

Saturday, Sept. 15


10:30am: TFF Past Gem: Noir Gem 1 (67 mins – end at 11:37a)
(At the Loft, for Pass Holders only, limited seating)

1:30pm: Rust and Bone
France, subtitled, (120 mins – end at 3:30p)
Jacques Audiard follows his essential crime drama A Prophet (TbtS 2009) with the stuff of romance: mismatched lovers facing extraordinary obstacles. Alain (rising star Matthias Shoenarts of the Oscar-nominated Bullhead) is an inarticulate thug competing in gladiatorial street fights who can barely keep his son fed, clothed and in school. Steph (TFF 2012 Tribute Honoree, Marion Cotillard) is a free-spirited, streetwise dolphin trainer who suffers a devastating injury.

3:45pm: TFF Past Gem: Noir Gem 2 (79 mins – end at 5:04p)
(At the Loft, for Pass Holders only, limited seating)

4-5pm: Cinemange at Radici, 142 Congress St., with special cine-menu (Reservations suggested, call 373-6464)

6:15pm: Hyde Park on Hudson
US, (95 mins – end at 7:50p)
In 1939, Franklin Delano Roosevelt (Bill Murray) and his family invite the timid new King of England to visit. Though desperate to convert the U.S. into an ally in the struggle against the Nazis, nothing could prepare the Royals for a trip to rural America, nor the harem of FDR’s caretakers and lovers jockeying for power and influence. Director Roger Michell and screenwriter Richard Nelson weave together a gentle comedy of manners with an inside glimpse of how political goals get achieved. Also featuring Laura Linney.

8:30pm: A Royal Affair
Denmark, subtitled, (137 mins – end at 10:47p)
The most scandalous chapter in Denmark’s history also provides romantic tragedy worthy of Ibsen or Tolstoy. Around 1770, as King Christian VII struggles with mental illness, Johann Struensee, his trusted physician, begins an adulterous love affair with Queen Caroline Mathilde. The impressive cast features Mads Mikkelsen (TFF 2012 Tribute Honoree), Alicia Vikander and Mikkel Boe Følsgaard as the tortured manic-depressive King, directed by Nikolaj Arcel (The Girl with the Dragon Tattoo).

Sunday, Sept. 16

10:15am: Corman’s World: Exploits of a Hollywood Rebel
US, (90 mins – end at 11:45a)
Part of this year’s TFF tribute to Roger Corman, Hollywood’s most prolific writer-director-producer, and seminal influencing force in modern moviemaking over the last 60 years. Featuring interviews with Hollywood icons and cinematic luminaries, some who launched their careers within Corman’s unforgettable world of filmmaking, including Paul W.S. Anderson, Peter Bogdanovich, Robert DeNiro, Peter Fonda, Pam Grier, Ron Howard, Eli Roth, MartinScorcese, and many others, this documentary chronicles how Corman created his cult film empire, one low-budget success at a time, while pushing the boundaries of independent filmmaking.

12-1pm: Patron Pass Holder Brunch at The District

1:30pm: No
Chile, subtitled, (115 mins – end at 3:25p)
In 1988, Chilean voters prepare to head to the polls to vote on the future of the brutal dictator Augusto Pinochet. RenéSaavedra (Gael García Bernal), a guileless and successful ad exec, is approached to construct a media campaign to help defeat Pinochet. His strategy? Rouse voters from their apathy and fear with the same glitzy, pop-driven style he uses to sell cola. But René’s jingle-filled spots enrage both the left and the right, endangering him and his loved ones. Following his acclaimed Post Mortem and Tony Manero, director Pablo Larrain continues exploring the moral and spiritual costs of Pinochet’s rule with this prizewinner at Cannes.

4:00pm: TFF Past Gem: Noir Gem 3 (86 mins – end at 5:26p)
(At the Loft, for Pass Holders only, limited seating)

6:30pm: Corman’s World: Exploits of a Hollywood Rebel
US, (90 mins – end at 11:45a)
Part of this year’s TFF tribute to Roger Corman, Hollywood’s most prolific writer-director-producer, and seminal influencing force in modern moviemaking over the last 60 years. Featuring interviews with Hollywood icons and cinematic luminaries, some who launched their careers within Corman’s unforgettable world of filmmaking, including Paul W.S. Anderson, Peter Bogdanovich, Robert DeNiro, Peter Fonda, Pam Grier, Ron Howard, Eli Roth, MartinScorcese, and many others, this documentary chronicles how Corman created his cult film empire, one low-budget success at a time, while pushing the boundaries of independent filmmaking.

Post-film: Wrap Party at The Portsmouth Brewery for Pass Holders

Weekend Sponsors

New Hampshire Public Television
The Wire
WSCA Portsmouth Community Radio

Day Sponsors

BayRing Communications
Smuttynose Brewing Company

Film Sponsors

The District
Isles of Shoals Steamship Co.
Jackson Lewis LLP
Harbour Women’s Health
Radici